MAUDE Adverse Event Report: COVIDIEN PREVENT NEEDLE ONLY 25 X 5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN PREVENT NEEDLE ONLY 25 X 5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 26558-
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.  if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that they had issue with the medication leaking from the syringe where the needle is attached to the syringe.Additional information received from the customer stated that there were no visible connection issues.The customer tested the needle to check if it was a connection issue, she attached a saline flush syringe onto one of the same needle from the same lot number, as she was flushing the saline through the needle it was noted to slowly leak out of the connection site.The needle screwed on to the syringe without difficulty and it was ensured that the needle was screwed on to the syringe completely.The customer further stated that while administering a medication to the patient, leaking was noticed at the needle-connection site.It was a b-12 injection(bright pink in color), so it was easy to see that the medication was leaking.There was no patient harm reported.
 
Additional Manufacturer Narrative
Investigation summary: the device history record was reviewed and indicated that the product was released accomplishing all quality standards.There were ten unopened samples returned for evaluation.The actual samples for this complaint were not sent back for evaluation as they were reported as being discarded.The ten returned samples were visually inspected and leak tested.No visual issues or any leaking hubs were found.A root cause analysis was completed but was unable to identify any issues with the manufacturing process that would have caused the reported condition.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, the samples are inspected for leakage.The reported lot met the acceptance criteria and was released.Based on the available information, there is no indication of a systemic issue with the product or process therefore a corrective action will not be issued at this time.This complaint will be utilized for tracking and trending purposes.

Brand Name
PREVENT NEEDLE ONLY 25 X 5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11311324
Report Number1017768-2021-00905
Device Sequence Number11713278
Product Code FMI
UDI-Device Identifier10612479201351
UDI-Public10612479201351
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number26558-
Device Catalogue Number26558-
Device Lot Number027220
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date04/02/2021
Patient Sequence Number1